A Answers (3)
Men who are depressed often experience loss of libido (sexual desire) and have trouble getting and maintaining an erection. Erectile dysfunction (ED) is also a common side effect of some medications used to treat depression. It’s a good idea to talk to your doctor if you think you are depressed, or are taking an antidepressant and have experienced loss of sexual desire or have problems with sexual function.
Loss of libido and erectile dysfunction are common in depression, due to symptoms of the condition, and also due to side effects from antidepressant medications. In this video, psychiatrist Sudeepta Varma, MD, explains why these issues occur.
Depression often causes loss of libido (the desire to have sex) in both men and women. In men, it can also cause erectile dysfunction (ED), the inability to get or sustain an erection. While many cases of ED have physical causes, including heart disease, what's going on inside you emotionally can also throw a wrench into a healthy sex life. Ironically, so can some of the medications that you take for depression. If you have trouble with erections more than 25% of the time, talk to your doctor to help figure out what is going on and how to get help.
This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.